Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 204, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 17, 2006, 9:10 PM EDT for Brown County, Monroe County, Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2006, 9:10 PM EDT (01:10 UTC)
- Expired
- Jun 17, 2006, 9:48 PM EDT
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Brown County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 9:20 PM EDT | TSTM WND DMG | Nashville, IN | TREES DOWNED. OTHER TREE AND LIMB DAMAGE ACROSS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 180110 SVRIND INC013-105-180200- /O.NEW.KIND.SV.W.0204.060618T0110Z-060618T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 910 PM EDT SAT JUN 17 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA EASTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 1000 PM EDT * AT 907 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF NASHVILLE...OR ABOUT 11 MILES NORTH OF BEDFORD...AND MOVING NORTH AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NASHVILLE AROUND 925 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3904 8655 3905 8632 3933 8611 3933 8650 $$ PUMA
2 follow-up statements
000 WWUS53 KIND 180126 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 926 PM EDT SAT JUN 17 2006 INC013-105-180200- /O.CON.KIND.SV.W.0204.000000T0000Z-060618T0200Z/ BROWN-MONROE- 926 PM EDT SAT JUN 17 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN MONROE AND NORTHERN BROWN COUNTIES... AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL BROWN COUNTY...OR ABOUT 10 MILES EAST OF BLOOMINGTON...MOVING NORTH AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN BROWN COUNTY AROUND 940 PM EDT LAT...LON 3919 8649 3914 8631 3933 8611 3933 8650 $$ PUMA
000 WWUS53 KIND 180148 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 948 PM EDT SAT JUN 17 2006 INC013-105-180158- /O.CAN.KIND.SV.W.0204.000000T0000Z-060618T0200Z/ BROWN-MONROE- 948 PM EDT SAT JUN 17 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE AND NORTHERN BROWN COUNTIES IS CANCELLED... THE STORM HAS EXITED MONROE AND BROWN COUNTIES. LAT...LON 3919 8649 3914 8631 3933 8611 3933 8650 $$ PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:55 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 17, 6:55 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 655 PM EDT SAT JUN 17 2006 .AVIATION... FOR 180000Z TAFS...SCT TSRA ACROSS SOUTHERN INDIANA WILL MOVE N TOWARD THE TAF SITES EARLY IN THE PERIOD. THESE SHOULD DIMINISH EARLY WITH LOSS OF HEATING. UNLESS CERTAINTY INCREASES THAT A TAF SITE WILL BE HIT...WILL KEEP IT SIMPLE WITH VCTS. UPPER WAVE MOVES TOWARD SITES OVERNIGHT BRINGING A LIKELIHOOD OF MVFR SHRA/TSRA AFT 08Z OR SO. BRIEFLY LOWER VISIBILITIES POSSIBLE IN STRONGER STORMS...BUT NOT ENOUGH CONFIDENCE TO PUT IN TAFS. SHOWERS WILL CONTINUE AFT 18Z SUNDAY...BUT MAY SEE A WEAKENING TREND BY THEN. && .PREV DISCUSSION...UNSETTLED WX PTN XPCTD FOR THE NEXT COUPLE OF DAYS AS ONE SYS CURRENTLY OVR THE SRN PLAINS SHEARS OUT ACRS THE AREA ON SUN...WHILE A NRN STREAM SYS DROPS SEWD INTO THE GRTLKS ON MON. MODELS ARE IN GOOD AGREEMENT WITH THE MAIN DETAILS. FCST FOCUS CENTERS ON POPS THRU THE SHORT RANGE PD. IN THE NR TERM...AMS OVR THE LOCAL AREA STILL CAPPED OFF DUE TO RELATIVELY LO DEWPTS...BUT SFC WNDS HV VEERED TO A MORE S-SW DIRECTION...SO HIGHER DEWPTS OFF TO THE SW SHOULD BEGIN TO ADVECT IN. SOME BLDUPS/CONVECTION BEGINNING TO FORM OVR PARTS OF SRN IL/WRN KY/ERN MO...AND SOME OF THIS MAY MAKE IT INTO MAINLY THE WRN SECTIONS OF THE CWA BEFORE FADING OUT LTR THIS EVEN. OTRW...PRETTY DECENT LLJ ON THE ORDER OF 40-45KTS NOSING INTO THE WRN PARTS OF THE STATE LT TONIGHT SHOULD CAUSE MORE ORGANIZED PCPN TO BREAK OUT AFTER ABOUT 180900Z. WL GO WITH CHC POPS THIS EVEN TO COVER ANY DIURNAL ACTVTY...AND LIKELY POPS TOWARDS SUNRISE OVR THE WEST. IN THE LTR PDS...WL GO WITH HI POPS ON SUN AS LLJ AXIS CROSSES THE STATE. PCPN CHCS WL PROB DIMINISH SOME FM W TO E SUN AFT/NIGHT AS LLJ PUSHES OFF TO THE EAST. WL KEEP CHC POPS GOING INTO MON AS NRN STREAM SYS MOVS INTO THE AREA. LO LVL THICKNESSES AND TRAJECTORIES SUGGEST THE NGM MOS LOWS FOR TONIGHT ARE A LTL WARM...AND MAY BE A COUPLE OF DEGS TOO WARM ON THE HIGHS SUN GIVEN XPCTD PCPN. LTR PDS LOOK OK FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JAS AVIATION...CS
Hazardous weather outlook, Jun 17, 4:15 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 415 PM EDT SAT JUN 17 2006 INZ021-028>031-035>049-051>057-060>065-067>072-182015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 315 PM CDT SAT JUN 17 2006 /415 PM EDT SAT JUN 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL PUSH IN TO CENTRAL INDIANA THIS EVENING. AN ISOLATED BRIEF SEVERE THUNDERSTORM CANNOT BE RULED OUT. THE MAIN THREAT FROM ANY STORMS THAT DO BECOME SEVERE WILL BE HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 58 MPH. VERY HEAVY RAIN MAY ACCOMPANY SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE LIKELY MOST OF THE DAY ON SUNDAY. STORMS ARE NOT EXPECTED TO BE SEVERE. WITH SUCH A HUMID AIRMASS IN PLACE...SOME THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH. THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS UNTIL MONDAY NIGHT. THURSDAY NIGHT AND FRIDAY WILL ALSO BRING A CHANCE OF THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA/JOHNSON
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:00 PM EDT | Severe Thunderstorm Warning | IND | Owen | 35 min |
| Jun 17, 9:47 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 28 min |
| Jun 18, 6:02 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke | 43 min |
| Jun 18, 6:18 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Putnam | 42 min |
| Jun 18, 6:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery | 46 min |
| Jun 18, 7:00 PM EDT | Flash Flood Warning | IND | Parke, Vermillion | 2 hr |
| Jun 18, 7:05 PM EDT | Tornado Warning | IND | Boone, Montgomery | 40 min |
| Jun 18, 7:27 PM EDT | Tornado Warning | IND | Boone | 48 min |
| Jun 18, 7:38 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.